Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS El Paso, TX

June 15, 2015Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at Jun 15, 2015, 6:10 PM MDT for Hudspeth County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2015, 6:10 PM MDT (00:10 UTC)
Expired
Jun 15, 2015, 8:15 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 122 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
3355 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WGUS54 KEPZ 160010
FFWEPZ
TXC229-160215-
/O.NEW.KEPZ.FF.W.0005.150616T0010Z-150616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
610 PM MDT MON JUN 15 2015

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN HUDSPETH COUNTY IN SOUTHWESTERN TEXAS...

* UNTIL 815 PM MDT
    
* AT 609 PM MDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF 
  RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FORT HANCOCK...ACALA...MCNARY...FORT QUITMAN...ESPERANZA...QUITMAN
  CANYON AND LITTLE BOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3100 10556 3109 10561 3113 10571 3116 10574
      3116 10577 3120 10578 3129 10587 3129 10590
      3133 10594 3137 10596 3147 10570 3107 10532
      3090 10541

$$

FAUSETT
1 follow-up statement
661 
WGUS74 KEPZ 160128
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
728 PM MDT MON JUN 15 2015

TXC229-160215-
/O.CON.KEPZ.FF.W.0005.000000T0000Z-150616T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSPETH TX-
728 PM MDT MON JUN 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
SOUTHWESTERN HUDSPETH COUNTY...

AT 726 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT HANCOCK...ACALA...MCNARY...FORT QUITMAN...ESPERANZA...QUITMAN
CANYON AND LITTLE BOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3100 10556 3109 10561 3113 10571 3116 10574
      3116 10577 3120 10578 3129 10587 3129 10590
      3133 10594 3137 10596 3147 10570 3107 10532
      3090 10541

$$

TRIPOLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:02 PM MDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 15, 3:02 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
302 PM MDT MON JUN 15 2015

.SYNOPSIS...
EASTERLY WINDS WILL PUSH MOIST UNSTABLE AI INTO SOUTHERN NEW
MEXICO AND WEST TEXAS AND AS A RESULT THUNDERSTORMS WILL OCCUR
ACROSS MUCH OF THE BORDERLAND TONIGHT AND AGAIN ON TUESDAY AND
TUESDAY NIGHT. HIGH PRESSURE ALOFT WILL PRODUCE HOT MOSTLY DRY
WEATHER WEDNESDAY THROUGH NEXT WEEKEND WITH ONLY SLIGHT CHANCES
OF MAINLY MOUNTAIN THUNDERSTORMS.

&&

.DISCUSSION...
FRONTOLYTIC TROUGH/DISSIPATING FRONT PUSH SOUTHWARD THROUGH
SOUTHERN NEW MEXICO/WEST TEXAS EARLIER THIS MORNING AND EAST WINDS
BEHIND THE BOUNDARY HAVE PUSHED MOIST UNSTABLE AIR INTO THE
REGION. THUS DEWPOINTS HAVE PUSHED INTO THE 40S AND 50S AFTERNOON
MUCAPES AROUND 500 TO 1000 J/KG. CONSEQUENTLY DEEP CONVECTION HAS
DEVELOPED OVER PORTIONS OF THE AREA. SLOW STORM MOVEMENT DUE TO
WEAK FLOW ALOFT HAVE RESULTED IN AREAS OF HEAVY RAINS AND RADAR
SIGNATURES PLUS PUBLIC REPORTS HAVE INDICATED SMALL HAILING
FALLING WITHIN A FEW STORMS AS WELL. CONTINUED EASTERLY LOW LEVEL
WINDS WILL SUSTAIN MOISTURE INFLOW INTO TUESDAY WITH PRECIPITABLE
WATER RISING ABOVE AN INCH AND MUCAPES AROUND 700 TO 1400 J/KG
MOST AREAS. LIMITING FACTOR WILL BE UPPER RIDGE WILL WILL EXTEND
ON A WEST TO EAST AXIS ACROSS THE CWA BUT SURFACE HEATING SHOULD
GENERATED SCATTERED SHOWERS/THUNDERSTORMS MOST LOCATIONS IN THE
AFTERNOON AND EVENING. SLOW MOVEMENT OF STORMS AND ABUNDANT
MOISTURE SHOULD ENHANCE HEAVY RAIN THREAT OVER A FEW AREAS.

UPPER RIDGE WILL EXPAND FURTHER EASTWARD AND STRENGTHEN AFTER
WEDNESDAY WITH AIR MASS BECOMING MORE STABLE DUE TO
SUBSIDENCE/WARMING ALOFT. THIS WILL DIMINISH SHOWER/THUNDERSTORM
COVERAGE LATER PERIODS. IN ADDITION ABUNDANT SUNSHINE AND
SUBSIDENCE WILL PUSH TEMPERATURES INTO THE 100'S LATER PERIODS SO
HOT MOSTLY DRY WEATHER OUTLOOKED LATER PERIODS.

&&

.AVIATION...16/00Z-17/00Z.

VERY WEAK UPPER LEVEL DISTURBANCE EVIDENT IN WATER VAPOR IMAGERY
OVER CENTRAL NEW MEXICO WILL SLOWLY MOVE SOUTHEAST THIS EVENING...
HELPING TO ENHANCE THUNDERSTORM ACTIVITY ACROSS THE AREA. STORMS
HAVE MAINLY BEEN ANCHORED OVER THE HIGHER TERRAIN WHILE SLOWLY
PROPAGATING OUTWARD TOWARDS LOWER ELEVATIONS. HOWEVER...A FEW
LOWLAND STORMS WILL BE POSSIBLE...ESPECIALLY IN THE VICINITY OF WEAK
LOW LEVEL CONVERGENCE...THE REMNANTS OF A BACKDOOR FRONT WHICH SNUCK
IN LAST NIGHT. OBS AND SAT IMAGERY SUGGEST THIS REMNANT BOUNDARY IS
LAID OUT SOMEWHERE IN THE VICINITY OF A VAN HORN-LAS CRUCES TO
DEMING.

LOW COVERAGE OF TS ACTIVITY RESULTS IN FAIRLY LOW CONFIDENCE AT ANY
GIVEN POINT LOCATION...SO JUST WENT WITH VCTS IN TAFS FOR THE TIME
BEING.

INCREASING LOW LEVEL E-SE FLOW TONIGHT WILL PUSH HIGHER DEWPOINTS
WEST OF THE DIVIDE...AND SET UP ANOTHER DAY WITH ISO-SCT
THUNDERSTORMS.  UPPER LEVEL RIDGE TO THE WEST WILL RESULT IN
NORTHERLY STEERING FLOW...FAVORABLE FOR BRINGING STORMS OFF THE HIGH
TERRAIN AND INTO THE LOWLANDS AGAIN...BUT COVERAGE OUTSIDE THE
MOUNTAINS WILL AGAIN BE ISOLATED.

WITH DEWPOINT DEPRESSIONS IN THE 40-50 DEGREE RANGE...DOWNBURST
WINDS WILL BE THE PRIMARY THREAT WITH ANY LOWLAND STORMS...POSSIBLY
SOME SMALL HAIL IN THE MOUNTAINS.

&&

.FIRE WEATHER... A WEAK UPPER LEVEL DISTURBANCE OVER NORTHERN NM
WILL DROP SOUTH THIS EVENING...WHILE A STALLED OUT AND DISSIPATING
FRONTAL BOUNDARY REMAINS OVER SOUTHERN NEW MEXICO. TERRAIN-BASED
THUNDERSTORMS THIS AFTERNOON WILL SLOWLY SPREAD SOUTH INTO THE LOWER
TERRAIN THIS EVENING.

INCREASING SE FLOW OVERNIGHT WILL BRING IN DEEPER LOW-LEVEL
MOISTURE...WHILE NORTHERLY FLOW ALOFT PREVAILS EAST OF AN UPPER
LEVEL RIDGE. THE ADDITIONAL MOISTURE WILL LEAD TO SCATTERED
THUNDERSTORMS...INITIALLY IN THE HIGHER TERRAIN BUT SPREADING INTO
THE LOWLANDS...WITH AREAS WEST OF THE RIO GRANDE SLIGHTLY FAVORED.

THE UPPER RIDGE WILL SLOWLY BUILD EASTWARD WED-FRI...WITH
INCREASING TEMPERATURES EXPECTED. MODEST LOW LEVEL MOISTURE AND
WEAK INSTABILITY WILL KEEP ISOLATED PRECIP/T-STORM CHANCES IN
PLACE THROUGH THE WEEK AS TEMPERATURES CLIMB ABOVE 100 IN THE
LOWLANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  94  72  99 /  30  30  30  10
SIERRA BLANCA           71  89  66  93 /  40  30  20  10
LAS CRUCES              71  92  66  97 /  30  30  30  10
ALAMOGORDO              69  90  65  96 /  40  30  30  20
CLOUDCROFT              49  67  47  72 /  60  50  40  40
TRUTH OR CONSEQUENCES   68  90  65  96 /  30  30  30  10
SILVER CITY             60  83  59  89 /  30  50  30  10
DEMING                  68  93  64  98 /  20  30  30  10
LORDSBURG               68  93  64  97 /  20  20  30   0
WEST EL PASO METRO      73  94  72  99 /  30  30  30  10
DELL CITY               65  90  62  95 /  40  20  20  20
FORT HANCOCK            71  93  69  97 /  30  30  30  10
LOMA LINDA              68  86  67  92 /  40  30  30  20
FABENS                  71  94  69  99 /  30  30  30  10
SANTA TERESA            72  93  68  98 /  30  30  30  10
WHITE SANDS HQ          72  91  68  96 /  30  30  30  10
JORNADA RANGE           64  91  63  96 /  40  30  30  10
HATCH                   67  92  65  97 /  40  30  30   0
COLUMBUS                72  93  68  97 /  20  30  30   0
OROGRANDE               73  91  68  96 /  30  30  30  10
MAYHILL                 53  74  53  80 /  60  50  30  40
MESCALERO               51  77  51  82 /  60  50  40  30
TIMBERON                52  75  51  80 /  50  50  40  40
WINSTON                 60  81  57  87 /  50  50  40  10
HILLSBORO               63  89  61  95 /  40  40  30  10
SPACEPORT               66  92  63  97 /  30  30  30   0
LAKE ROBERTS            56  82  54  87 /  50  50  40  10
HURLEY                  61  85  59  91 /  20  30  30  10
CLIFF                   51  90  53  95 /  20  50  30  10
MULE CREEK              49  88  51  93 /  20  30  30  10
FAYWOOD                 63  86  61  92 /  20  30  30  10
ANIMAS                  68  94  65  98 /  20  20  30   0
HACHITA                 68  95  64  98 /  20  30  30   0
ANTELOPE WELLS          66  94  64  97 /  20  20  30  10
CLOVERDALE              64  90  63  93 /  20  20  30  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/25 HARDIMAN
Hazardous weather outlook, Jun 15, 11:26 AM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1126 AM MDT MON JUN 15 2015

NMZ401>417-TXZ418>424-161745-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
1050 AM MDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
LOCALLY HEAVY RAINS AND FLASH FLOODING POSSIBLE OVER ISOLATED
LOCATIONS WITH RAINFALL AMOUNTS EXCEEDING AN INCH OVER A FEW AREAS.
SMALL HAIL AND WIND GUSTS TO 50 MPH ALSO POSSIBLE OVER A FEW
LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS WITH FLOODING
POSSIBLE. RAINFALL AMOUNTS MAY EXCEED AN INCH OVER ISOLATED
LOCATIONS. WINDS GUSTS TO 50 MPH AND SMALL HAIL ALSO POSSIBLE WITH A
FEW STORMS.

SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON WEDNESDAY THROUGH
FRIDAY...MAINLY OVER THE HIGHER MOUNTAINS. OTHERWISE MOST AREAS
WILL REMAIN HOT AND DRY. HEAT COULD BECOME DANGEROUS BY FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

In the hours before

Special weather statement, Jun 15, 4:04 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
404 PM MDT MON JUN 15 2015

NMZ409-410-152230-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
404 PM MDT MON JUN 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DONA ANA AND SOUTH
CENTRAL SIERRA COUNTIES...

AT 403 PM MDT...A STRONG THUNDERSTORM WAS NEAR UPHAM...OR 18 MILES
NORTHEAST OF HATCH. THE STORM WAS MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
UPHAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3293 10702 3294 10686 3272 10679 3270 10703
TIME...MOT...LOC 2203Z 350DEG 4KT 3287 10694

FAUSETT

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.